MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PHYSIO FLEX ANNULOPLASTY RING; RING, ANNULOPLASTY

EDWARDS LIFESCIENCES PHYSIO FLEX ANNULOPLASTY RING; RING, ANNULOPLASTY
Model Number 5300M30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards learned that this 30mm 5300m ring was explanted at implant due to mitral regurgitation.After decannulation before closing the patient's chest, regurgitation was still detected.The device was explanted and replaced with a 27mm 11400m valve with no adverse patient events reported.The patient status was reported as "under treatment".The device was not returned for evaluation as it was discarded at the hospital.There was no allegation of device malfunction.This device was originally implanted for mitral valvuloplasty to correct mitral regurgitation with a concomitant aortic valve replacement with a 21 mm 11500aj valve.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Surgeons often attempt to repair valves in lieu of replacing them due to improved long-term clinical outcomes.There are times when a valve repair is attempted using an annuloplasty ring and subsequent post-repair evaluation demonstrates an inadequate result.This is almost universally due to suboptimal anatomy, surgical technique or inappropriate sizing, and not a malfunction of the annuloplasty ring.A definitive root cause cannot be conclusively determined; however, patient and/or procedural factors likely caused or contributed.

Brand Name
PHYSIO FLEX ANNULOPLASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key14659270
Report Number2015691-2022-06156
Device Sequence Number20312823
Product Code KRH
UDI-Device Identifier00690103206197
UDI-Public(01)00690103206197(17)261213(11)211214219402369
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5300M30
Device Catalogue Number5300M30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date07/19/2022
Date Device Manufactured12/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight61 KG